Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
vampirevampire

ACCUTANE hair thinning and LIAR LIAR doctor!

Hey guys, 5 months post accutane here... No acne, clear skin and all that. But I've noticed some hair thinning. The hair just isn't growing back as thick as it used to be. It's like some of the hair follicles have been damaged/died/or something and haven't recovered.

Anyone had the same issue? Did your hair ever return to its former glory?

Doc: 'it's no longer related to Accutane after 5 months.' Ha! Hello, it started because of accutane and stayed that way BECAUSE of accutane!

UPDATE:
It all grew back now. Edited by vampirevampire

Share this post


Link to post
Share on other sites

Yo, I'm just chiming in on a few posts while I look for info on my own issues. What I will say is that my hair also started shedding on the course, which I cut short just over three months ago, having finished just half the cumulative dose. Anyway, my hair is still shedding like crazy. I told my derm on a follow up because my eyes also went to absolute hell after finishing. He did a pull test and showed me he had only pulled one hair out in about 7 or 8 pulls across my head. I was shocked! So much comes out when I do the same at home, so I ran my fingers through my hair and sure enough, 5 or 6 came out, on one run through, which I showed him. He said "Oh, maybe you were being a little firmer than I was". What I'm saying here is, I'm totally with you. The bigger concern then is that, if derms aren't believing the sides that we demonstrate are connected, that further adds to the unreported side effects of taking it and makes me more annoyed that my dermatologist told me he'd never seen any long term side effects in any of his patients, despite prescribing at least every other day. If they don't believe what we're showing them, how can they accurately advise the next patient.

However, what I will say is that, in my research, and I'm sure you've read this as well, hairs are going into their shed stage early because of the shock to the body (TE). This can be a shock as much as three months prior to the shed in some cases. Some get it after a big emotional shock such as loss of a relative etc. If I look along my hairline, there are quite a lot of hairs that are growing out shorter, so I assume they shed a few months back. I think that after shedding, they don't immediately come back out, so it may just be a case of waiting for all the "shocked" hairs to fall out, so that a normal hair can grow out again. I hope this is the case anyway. I figure, if hair was thinning on my course, they were shocked then, continued to be shocked during my course, and may have continued to be in that stage until three months after the course. I've then read elsewhere that recovery from this shock can take six to eight months. So sadly, that means shedding could take nearly a year to stop. 

This is just my working out, based on what I've read. The six to eight months thing came from another thread on here where a guy asked his derm how long it took people to recover from their shedding hair, the Derm said the quickest was 6 months and the longest was 8. So unless accutane kicked anything else off, hopefully we'll be okay on that front. I just need to work on the stress not creating a vicious cycle for me. And I have to hope that I wasn't due to develop MPB, because if those MPB hairs shed early, then that would certainly accelerate that. My hairline hasn't changed too much yet, but it is noticeably more choppy and sparse.

Share this post


Link to post
Share on other sites

I took accutane about 7 months ago and i've had some long term side effects. I developed slight gyno (which is now finally starting to recede) My sex drive was completely destroyed, that is also returning although at a slow pace. My memory/mind seems fragmented like a hard drive haha but that is also returning to normal. I think we will all eventually return to normal when your body starts to sort things out.

Share this post


Link to post
Share on other sites

Hair thinning, hair shedding, dry brittle greying. Fairly common amongst the long term effects after an accutane treatment. Search and ye shall find. 

Edited by macleod

Share this post


Link to post
Share on other sites

I took accutane when I was 18 and I went on two courses I am now 23, before I had hair with no visible scalp. Now my scalp is extremely visible and my hair is sooooo thin. My hair has not returned to its former glory and now I most likely will go bald by 30 lol. Even though everyone in my family has extremely thick hair and no premature balding. But hey I guess I will be first lol. And another thing my acne wasn't cured but it was gravely improved. But I rather have a bit more acne and have full head of hair, but that's just me. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×